Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 5:15 PM MDT for Albany County, Converse County, Platte County, Wyoming. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 5:15 PM MDT (23:15 UTC)
- Expired
- Aug 9, 2011, 6:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 179 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:19 PM MDT | HAIL 0.75 | 3 Ne Douglas, WY | |
| Aug 9, 5:26 PM MDT | HAIL 0.25 | 8 Se Douglas, WY | HAEVY RAIN. |
| Aug 9, 5:40 PM MDT | HAIL 0.25 | 8 Se Douglas, WY | ALSO HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:51 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WUUS55 KCYS 092315 SVRCYS WYC001-009-031-100015- /O.NEW.KCYS.SV.W.0173.110809T2315Z-110810T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING... SOUTHERN CONVERSE COUNTY IN EAST CENTRAL WYOMING... NORTHWESTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 615 PM MDT * AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOXELDER...OR 22 MILES SOUTHWEST OF DOUGLAS...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAPRELE RESERVOIR AROUND 525 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND 152. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4302 10493 4226 10499 4254 10589 4273 10589 TIME...MOT...LOC 2315Z 272DEG 30KT 4263 10575 WIND...HAIL 60MPH 1.00IN $$ RUBIN
4 follow-up statements
985 WWUS55 KCYS 092332 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT TUE AUG 9 2011 WYC001-009-031-100015- /O.CON.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/ ALBANY WY-CONVERSE WY-PLATTE WY- 532 PM MDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN PLATTE...SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES UNTIL 615 PM MDT... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF LAPRELE RESERVOIR...OR 16 MILES SOUTHWEST OF DOUGLAS... MOVING EAST AT 35 MPH. ALSO AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF DOUGLAS. THE STORM WAS MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. AT 519 PM MDT...THIS STORM PRODUCED DIME SIZE HAIL AT A LOCATION 3 MILES NORTHEAST OF DOUGLAS. THE SEVERE THUNDERSTORM WILL BE NEAR... GLENDO AND SIBLEY PEAK AROUND 615 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND 153. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4250 10575 4278 10574 4302 10493 4226 10499 TIME...MOT...LOC 2330Z 282DEG 32KT 4258 10556 WIND...HAIL 60MPH 1.00IN $$ RUBIN
369 WWUS55 KCYS 092353 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 553 PM MDT TUE AUG 9 2011 WYC001-009-031-100015- /O.CON.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/ ALBANY WY-CONVERSE WY-PLATTE WY- 553 PM MDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN PLATTE...SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES UNTIL 615 PM MDT... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF ESTERBROOK...OR 17 MILES SOUTH OF DOUGLAS...MOVING SOUTHEAST AT 35 MPH. AT 549 PM MDT...ANOTHER SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF GLENDO AND WAS MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SIBLEY PEAK AROUND 615 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4243 10554 4282 10546 4278 10495 4226 10499 TIME...MOT...LOC 2352Z 294DEG 31KT 4250 10533 WIND...HAIL 60MPH 1.00IN $$ RUBIN
642 WWUS55 KCYS 100004 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT TUE AUG 9 2011 WYC001-009-031-100015- /O.CON.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/ ALBANY WY-CONVERSE WY-PLATTE WY- 604 PM MDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN PLATTE...SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES UNTIL 615 PM MDT... AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF ESTERBROOK...OR 22 MILES SOUTHEAST OF DOUGLAS...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SIBLEY PEAK AROUND 615 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4237 10534 4270 10531 4266 10496 4226 10499 TIME...MOT...LOC 0004Z 294DEG 31KT 4246 10520 WIND...HAIL 60MPH 1.00IN $$ RUBIN
375 WWUS55 KCYS 100015 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 615 PM MDT TUE AUG 9 2011 WYC001-009-031-100024- /O.EXP.KCYS.SV.W.0173.000000T0000Z-110810T0015Z/ ALBANY WY-CONVERSE WY-PLATTE WY- 615 PM MDT TUE AUG 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PLATTE... SOUTHEASTERN CONVERSE AND EXTREME NORTHEASTERN ALBANY COUNTIES WILL EXPIRE AT 615 PM MDT... REMEMBER...A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHWESTERN GOSHEN COUNTY AND NORTHERN PLATTE COUNTY UNTIL 700 PM MDT. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. LAT...LON 4237 10534 4270 10531 4266 10496 4226 10499 TIME...MOT...LOC 0014Z 294DEG 31KT 4242 10509 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:30 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 1:30 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT TUE AUG 9 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY... FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER. EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE. ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT 18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY. AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS EAST OF THE LARAMIE RANGE. SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF BUT NOT AS STRONG AS TODAY. COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A QUICK WARM UP IN THE MORNING. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK IMPULSES TRAVERSING THE CWA. && .AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW EAST OF THE LARAMIE RANGE. && .FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS. ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX...GRIFFITH LONG TERM...RE
Hazardous weather outlook, Aug 9, 2:02 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 202 PM MDT TUE AUG 9 2011 WYZ101>119-101645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 202 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 754 IN EFFECT UNTIL 9 PM SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE TO RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT SOUTHEAST WYOMING LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 202 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 754 IN EFFECT UNTIL 9 PM SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 9, 3:20 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 1 W SIDNEY 41.13N 102.99W
08/09/2011 M1.25 INCH CHEYENNE NE TRAINED SPOTTER
0223 PM FUNNEL CLOUD SIDNEY 41.13N 102.97W
08/09/2011 CHEYENNE NE EMERGENCY MNGR
1 INCH HAIL WAS ALSO REPORTED.
0223 PM HAIL W SIDNEY 41.13N 102.97W
08/09/2011 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0223 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
0223 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 M1.00 INCH CHEYENNE NE EMERGENCY MNGR
MOSTLY 1 INCH HAIL WITH SOME A BIT LARGER.
0226 PM HAIL 1 W SIDNEY 41.13N 102.99W
08/09/2011 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0230 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
SPOTTER IS IN THE CENTRAL PART OF TOWN AND SAID THAT MOST
OF THE HAIL ON THE GROUND WAS ABOUT DIME SIZE.
0236 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 E2.00 INCH CHEYENNE NE TRAINED SPOTTER
SOME STONES AS LARGE AS 2.25 INCHES. SPOTTER IS LOCATED 2
MILES SOUTHEAST OF THE GORDON MOBILE PLAZA
0236 PM HAIL 12 SE SIDNEY 41.01N 102.81W
08/09/2011 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
STORM IS LETTING UP.
0240 PM HAIL LODGEPOLE 41.15N 102.64W
08/09/2011 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL WITH SOME WINDS.
&&
BCHAPMANSpecial weather statement, Aug 9, 3:23 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT TUE AUG 9 2011 NEZ054-055-092230- KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...KIMBALL...SIDNEY 323 PM MDT TUE AUG 9 2011 ...SHOWERS AND A FEW THUNDERSTORMS OVER THE EXTREME SOUTHERN PANHANDLE... RADAR INDICATED A SMALL AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN KIMBALL COUNTY. THIS AREA WAS MOVING EAST AT 25 MPH AND SHOULD MOVE INTO SOUTHWESTERN CHEYENNE COUNTY AROUND 4 PM. BRIEF HEAVY RAIN...LIGHTNING AND GUSTY WINDS CAN BE EXPECTED WITH THE STORMS IN THIS AREA. SOME INTENSIFICATION IS POSSIBLE AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM MDT. RE
Special weather statement, Aug 9, 4:35 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 435 PM MDT TUE AUG 9 2011 WYZ103-106>108-092315- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NORTH LARAMIE RANGE WY- 435 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...EXTREME NORTHEASTERN ALBANY AND WESTERN GOSHEN COUNTIES UNTIL 515 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF WHEATLAND...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND... GRAYROCKS RESERVOIR... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 76 AND 90. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4217 10442 4191 10447 4206 10533 4221 10530 TIME...MOT...LOC 2235Z 278DEG 26KT 4212 10520 MSW
Special weather statement, Aug 9, 5:00 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT TUE AUG 9 2011 WYZ101-103-100000- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 500 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY UNTIL 600 PM MDT... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF BOXELDER...OR 22 MILES SOUTHEAST OF EVANSVILLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BOXELDER AROUND 510 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4273 10537 4240 10536 4257 10604 4273 10601 TIME...MOT...LOC 2301Z 279DEG 24KT 4263 10593 RUBIN
Special weather statement, Aug 9, 5:06 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT TUE AUG 9 2011 WYZ101>103-092345- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY- 506 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND EXTREME SOUTHWESTERN NIOBRARA COUNTIES UNTIL 545 PM MDT... AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOUGLAS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LOST SPRINGS AROUND 545 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 123 AND 146. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4305 10497 4262 10487 4264 10550 4283 10554 TIME...MOT...LOC 2306Z 256DEG 27KT 4275 10539 RUBIN
Local storm report, Aug 9, 5:13 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL WHEATLAND 42.05N 104.96W
08/09/2011 E0.88 INCH PLATTE WY LAW ENFORCEMENT
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:24 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 53 min |
| Aug 9, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 41 min |
| Aug 9, 4:35 PM MDT | Special Weather Statement | CYS | Platte | 40 min |
| Aug 9, 5:00 PM MDT | Special Weather Statement | CYS | Converse | 60 min |
| Aug 9, 5:06 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Aug 9, 5:21 PM MDT | Special Weather Statement | CYS | Goshen | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.